Hail, Camden
- When
- May 31, 6:00 AM CST
- Where
- Camden County, 0.54 mi W of Green Bay Terrace
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.100, -92.780
An upper level disturbance moving north of the Ozarks produced a couple strong to severe storms which caused isolated large hail and wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An upper level disturbance moving north of the Ozarks produced a couple strong to severe storms which caused isolated large hail and wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 31, 2:00 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT TUE MAY 31 2011 .DISCUSSION... MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH PRECIPITATION CHANCE THIS MORNING WITH A WEAKENING LINE OF STORMS PUSHING ACROSS KANSAS...THEN WITH ADDITIONAL CHANCES FOR THUNDERSTORMS LATER TODAY INTO WEDNESDAY AS A BOUNDARY REMAINS NEAR THE AREA. ATTENTION THEN TURNS TO HOT AND HUMID CONDITIONS FOR THE SECOND HALF OF THE WEEK INTO THIS WEEKEND AS A SUMMER TIME HIGH BUILDS OVER THE CENTRAL US. A LINE OF STORMS IS PUSHING ACROSS CENTRAL KANSAS EARLY THIS MORNING. THIS LINE HAS BECOME OUTFLOW DOMINANT...AND AS A RESULT IT IS WEAKENING AS IT PUSHES EAST. THIS WEAKENING TREND WILL CONTINUE THIS MORNING AS THIS LINE CONTINUES TO TRACK TO THE EAST. SHOWERS AND A FEW THUNDERSTORMS MAY PUSH INTO EXTREME SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS MORNING...BUT SHOULD QUICKLY DISSIPATE...WITH MOST OF THE AREA EXPECTED TO REMAIN DRY. THE OUTFLOW BOUNDARY SHOULD STALL FROM CENTRAL MISSOURI INTO SOUTHEAST KANSAS. LATE THIS MORNING INTO THIS AFTERNOON STORMS MAY DEVELOP ALONG THIS BOUNDARY AS INSTABILITY INCREASES WITH THE HEATING OF THE DAY. THERE WILL BE LITTLE UPPER LEVEL SUPPORT WITH THIS SYSTEM...RESULTING IN WEAK LARGE SCALE WIND SHEAR. AS A RESULT THIS ACTIVITY SHOULD BE ISOLATED TO SCATTERED IN NATURE AND REMAIN UNORGANIZED. THE SEVERE RISK WILL BE LOW...AS LOW LEVEL THETA-E DIFFERENCES ARE LOW LIMITING THE WIND RISK WITH THESE STORMS. SMALL HAIL WILL BE POSSIBLE WITH A FEW OF THE STRONG STORMS. THE LOW LEVEL JET WILL INCREASE ACROSS THE AREA TONIGHT...WHICH MAY HELP GENERATE SOME ELEVATED THUNDERSTORMS. THERE WILL BE A CAP IN PLACE AND LARGE SCALE LIFT WILL NOT BE PRESENT. IF ANY STORMS CAN DEVELOP THEY WILL REMAIN ISOLATED TO SCATTERED IN NATURE. THURSDAY INTO THE WEEKEND A SUMMER TIME UPPER LEVEL HIGH WILL BUILD OVER THE CENTRAL US. HOT AND HUMID CONDITIONS WILL OCCUR AS A RESULT WITH HIGHS IN THE UPPER 80S TO THE LOWER 90S EACH AFTERNOON. WITH THE HUMID CONDITIONS HEAT INDEX VALUES WILL LIKELY WARM INTO BETWEEN 90 AND 100 DEGREES EACH AFTERNOON. MAY HAVE TO WATCH FOR THE POTENTIAL FOR PULSE THUNDERSTORMS DEVELOPING ACROSS THE AREA THIS WEEKEND INTO NEXT WEEK AS THE WARM AND HUMID CONDITIONS CONTINUE. SINCE COVERAGE OF THESE WOULD BE VERY LOW HAVE LEFT POPS BELOW 20 PERCENT FOR THIS TIME FRAME. WISE && .AVIATION... FOR THE 06Z TAFS...SQUALL LINE WELL TO THE WEST OF THE AREA AS OF 0430Z AND NOT EXPECTING IT TO MAKE IT INTO CWA OVERNIGHT. MAIN CONCERN OVERNIGHT WILL BE WITH LOW LEVEL WIND SHEAR AGAIN AS LOW LEVEL JET WILL CAUSE 45 TO 55 KTS OF SHEAR ONCE AGAIN. OUTFLOW BOUNDARY FROM TONIGHTS CONVECTION WILL NEED TO BE MONITORED ON TUESDAY AS CONVECTION MAY REFIRE ALONG THIS BOUNDARY WITHIN THE FORECAST AREA. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 524 AM CDT TUE MAY 31 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 524 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... A FEW THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI THIS MORNING. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY WITH THE MAIN RISK BEING CLOUD TO GROUND LIGHTNING. THIS LINE OF STORMS SHOULD QUICKLY DISSIPATE THIS MORNING AS THEY MOVE INTO THE AREA. A FRONT WILL STALL ACROSS PORTIONS OF THE OUTLOOK AREA TODAY. REDEVELOPMENT OF ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR. AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT DURING PEAK DAYTIME HEATING. HOWEVER THE OVERALL RISK AND COVERAGE OF SEVERE WEATHER APPEARS LIMITED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE FRONT IS EXPECTED TO LIFT BACK TO THE NORTH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL MISSOURI WEDNESDAY AS THE FRONT LIFTS TO THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The Springfield radar (KSGF), 111 km away, was scanning. The volume nearest the first event began at 11:58 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Multiple trees were blown down along Highway F south of Sunrise Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2011Every state in 2011This day in weather historyWarnings in Missouri, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296879, 296880.